Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 76, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Aug 18, 2021, 3:24 PM EDT. It took effect at Aug 20, 2021, 12:00 AM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2021, 3:24 PM EDT (19:24 UTC)
- In effect from
- Aug 20, 2021, 12:00 AM EDT
- Expired
- Aug 21, 2021, 10:24 PM EDT
- In force
- 46 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
232 WHUS72 KMHX 181924 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 324 PM EDT Wed Aug 18 2021 AMZ152-154-190730- /O.NEW.KMHX.SC.Y.0076.210819T1800Z-210822T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 324 PM EDT Wed Aug 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 8 AM EDT SUNDAY... * WHAT...Seas 4 to 6 ft Thursday, then 7 to 10 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 2 PM Thursday to 8 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
510 WHUS72 KMHX 190733 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 333 AM EDT Thu Aug 19 2021 AMZ156-158-192100- /O.EXB.KMHX.SC.Y.0076.210820T1200Z-210821T2100Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 333 AM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 5 PM EDT SATURDAY... * WHAT...Seas 6 to 9 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From Friday morning through Saturday afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-192100- /O.EXT.KMHX.SC.Y.0076.210820T0400Z-210822T1200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 333 AM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * WHAT...Seas 6 to 9 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From midnight tonight to Sunday morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
658 WHUS72 KMHX 191941 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 341 PM EDT Thu Aug 19 2021 AMZ150-200745- /O.EXB.KMHX.SC.Y.0076.210821T0000Z-210822T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 341 PM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM FRIDAY TO 2 AM EDT SUNDAY... * WHAT...Seas 6 to 9 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 8 PM Friday to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-200745- /O.EXT.KMHX.SC.Y.0076.210820T0400Z-210822T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 341 PM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT SUNDAY... * WHAT...Seas 7 to 10 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From midnight tonight to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-200745- /O.EXT.KMHX.SC.Y.0076.210820T1600Z-210822T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 341 PM EDT Thu Aug 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON FRIDAY TO 8 PM EDT SATURDAY... * WHAT...Seas 6 to 9 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From noon Friday to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
830 WHUS72 KMHX 200730 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 330 AM EDT Fri Aug 20 2021 AMZ156-158-202100- /O.EXT.KMHX.SC.Y.0076.210820T2000Z-210822T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 330 AM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... * WHAT...Seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From late this afternoon through Saturday evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-202100- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 330 AM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Seas 6 to 9 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Through late Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-202100- /O.CON.KMHX.SC.Y.0076.210821T0000Z-210822T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 330 AM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WHAT...Seas 4 to 7 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From this evening through late Saturday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
688 WHUS72 KMHX 201346 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 946 AM EDT Fri Aug 20 2021 AMZ152-154-210200- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 946 AM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...Seas 6 to 9 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-210200- /O.CON.KMHX.SC.Y.0076.210820T2000Z-210822T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 946 AM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT SATURDAY... * WHAT...Seas 4 to 7 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 4 PM this afternoon to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-210200- /O.CON.KMHX.SC.Y.0076.210821T0000Z-210822T0600Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 946 AM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WHAT...Seas 4 to 7 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 8 PM this evening to 2 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
167 WHUS72 KMHX 201935 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 335 PM EDT Fri Aug 20 2021 AMZ152-154-210745- /O.EXT.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 335 PM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY... * WHAT...Seas 6 to 9 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 11 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-210745- /O.EXT.KMHX.SC.Y.0076.210821T0000Z-210822T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 335 PM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 PM EDT SATURDAY... * WHAT...Seas 4 to 7 ft expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 8 PM this evening to 11 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-210745- /O.CON.KMHX.SC.Y.0076.210820T2000Z-210822T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 335 PM EDT Fri Aug 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * WHAT...Seas 5 to 8 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
065 WHUS72 KMHX 210700 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 AM EDT Sat Aug 21 2021 AMZ152-154-212100- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 300 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 6 to 9 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Through late this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-212100- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 300 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Through this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-212100- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 300 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Through late this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
910 WHUS72 KMHX 211333 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 933 AM EDT Sat Aug 21 2021 AMZ152-154-220145- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 933 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 6 to 9 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-158-220000- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 933 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-220145- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 933 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
595 WHUS72 KMHX 211936 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 336 PM EDT Sat Aug 21 2021 AMZ158-212045- /O.CAN.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 336 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ152-154-220300- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 336 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-220000- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 336 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-220300- /O.CON.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 336 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 4 to 7 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
176 WHUS72 KMHX 220224 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1024 PM EDT Sat Aug 21 2021 AMZ150-152-154-220330- /O.CAN.KMHX.SC.Y.0076.000000T0000Z-210822T0300Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 1024 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine conditions have dropped below advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 3:21 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 18, 3:21 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 321 PM EDT Wed Aug 18 2021 .SYNOPSIS... High pressure will continue offshore through late week. Tropical Cyclone Henri is forecast to move slowly north well offshore of the coast late this week into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 200 PM Wed...A convergent boundary extending south from post-TC Fred will continue to push through the area this afternoon and move along the coast tonight. Several lines of showers have developed, and mostly likely PoPs through the rest of the afternoon. This evening, coverage will become very widely scattered with loss of heating, however by early tomorrow morning coverage is expected to increase along the coast as what subtle forcing remains taps into greater instability offshore and right along the coast. Low temps, warm and muggy again, remaining in the 70s. && .SHORT TERM /THURSDAY/... As of 215 PM Wed...High pressure will remain weakly ridging into the area tomorrow, as an upper trough approaches from the west. Scattered convection is expected to be ongoing along the coast early tomorrow, but should slowly dissipate through the morning hours. Then by late morning some widely scattered showers will fire on the sea breeze, increasing in coverage and spreading inland through the afternoon, but still remaining limited due to lack of forcing and some drying in the mid levels. Hot and humid conditions will continue as well tomorrow, with highs reaching the low 90s inland, and the upper 80s to around 90 along the coast. Very high dewpoints will also persist which will lead to heat indices 100 to 105 tomorrow afternoon. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... As of 3 PM Wed...A more active weather pattern is expected Friday through early next week as troughing develops aloft and Henri passes well off the coast over the weekend. Thursday Night through Saturday...Omega block-like setup emerges aloft Friday through the weekend as H5 ridging sets up over the Mississippi Valley and the North Atlantic, and troughing develops over much of the eastern US from the Carolinas northward. Under this synoptic regime, what is currently Tropical Storm Henri could intensity to hurricane strength as it moves very slowly from south of Bermuda toward the Southeast coast, before being swept northward in the southerly steering flow, with the center likely passing several hundred miles east of Cape Hatteras Saturday. Direct sensible weather impacts from Henri will be very limited based on the current track. Of greater significance locally will be the continued deep moisture advection with inland troughing. Storm activity will likely be mainly diurnally driven, with above climo POPs Friday and Sat afternoon based on the falling heights aloft. However, the ultimate track of Henri could factor in by either bringing far outer rain bands toward the beaches, or bringing subsidence on the periphery of the storm if it remains well offshore. Sunday through the middle of next week...Henri could influence the inland troughing/weak stalled front to cross the area and set up along the coast early next week. This could bring an active period with storm activity mainly focused along the coast and offshore through midweek. Moisture would be more limited inland, but diurnally driven storms would remain possible each afternoon given persistent upper troughing. Temps generally near normal. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /through Tomorrow Afternoon/... As of 145 PM Wed...A line of showers and thunderstorms continues to move through the coastal plain this afternoon, and will likely bring conditions down temporarily to IFR/MVFR as it passes through. Otherwise for the rest of today expect VFR conditions, with scattered convection expected outside of that line. Tonight, the focus for rain will shift to the coast, with VFR conditions continuing for the TAF sites. Early tomorrow morning there is some signal that stratus and/or fog may develop across the coastal plain and perhaps as far east as US 17 due to the wet ground conditions and moist weak flow. Have introduced some MVFR level fog and stratus deck for the TAF sites except for KEWN. VFR conditions will return by mid morning, and will persist through tomorrow afternoon. LONG TERM /Thursday Night through Monday/... As of 3 PM Wed...VFR prevails late in the week through the weekend, though calm nights and persistent humid airmass could bring the potential for some early morning radiation fog. Storm activity will be mainly diurnally driven, with greatest potential for storms to impact the terminals Friday, Saturday, and Sunday. && .MARINE... SHORT TERM /Through Tomorrow/... As of 240 PM Wed...Decent boating conditions will continue through most of tomorrow, with high pressure remaining over the area and winds SSW 5-15 kts. By tomorrow afternoon, swell from Tropical Storm Henri will begin to effect the coastal waters with long period swell increasing to 3-5 ft for the northern and southern waters. Across the central waters seas will reach 4-6 ft, and a Small Craft Advisory has been issued here as swell will continue to increase tomorrow night through the end of the week. LONG TERM /Thursday Night through Monday/... As of 330 PM Wed...Swell from nearby Tropical Storm Henri is expected to steadily increase Thursday night through Saturday, and then slowly decrease into early next week. Based off the latest forecasts with Henri expected to become a Hurricane and move a bit closer to the coast before heading north, have increased swells significantly, and Small Craft Advisories will eventually need to be expanded for the rest of the coastal waters. Seas will build to 5-7 ft Friday, and then 6-10 ft Saturday before subsiding to back to 5-7 ft on Sunday Winds will be fairly light Friday before coming around to the east, and then flip around to the west and southwest at 10-20 kts Saturday as Henri moves north of the area. SW winds 5-15 kts continue Sunday and Monday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...SGK SHORT TERM...SGK LONG TERM...CB AVIATION...SGK/CB MARINE...SGK/CB
Hazardous weather outlook, Aug 18, 5:10 AM EDT, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 510 AM EDT Wed Aug 18 2021 NCZ203>205-190915- Northern Outer Banks-Ocracoke Island-Hatteras Island- 510 AM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Swells from distant Tropical Cyclone Henri will likely lead to an enhanced rip current risk late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-190915- West Carteret-East Carteret-Coastal Onslow- 510 AM EDT Wed Aug 18 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING WEST OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Swells from distant Tropical Cyclone Henri will likely lead to an enhanced rip current risk late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-190915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 510 AM EDT Wed Aug 18 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 18, 12:08 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1208 PM EDT Wed Aug 18 2021
NCZ044-079-090>092-198-181700-
Greene NC-Jones NC-Lenoir NC-Inland Onslow NC-Duplin NC-Pitt NC-
1208 PM EDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of west central Jones,
Greene, Lenoir, northwestern Pitt, northwestern Onslow and Duplin
Counties through 100 PM EDT...
At 1208 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bailey to Clinton to near Kelly. Movement
was northeast at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kinston, Farmville, Wallace, Warsaw, La Grange, Mount Olive,
Kornegay, Rose Hill, Snow Hill, Beulaville, Deep Run, Bowdens,
Cypress Creek, Beautancus, Kenansville, Chinquapin, Dawson, Potters
Hill, Institute and Jason.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3490 7815 3519 7816 3518 7808 3519 7802
3517 7797 3517 7793 3515 7789 3518 7783
3534 7782 3538 7780 3543 7783 3557 7782
3576 7752 3527 7756 3466 7765 3472 7768
3471 7798 3473 7802 3471 7813 3474 7820
TIME...MOT...LOC 1608Z 208DEG 40KT 3571 7813 3499 7833 3445 7827
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
27Special weather statement, Aug 18, 12:57 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1257 PM EDT Wed Aug 18 2021
NCZ029-044-079-090-091-193-181745-
Greene NC-Lenoir NC-Northern Craven NC-Martin NC-Duplin NC-Pitt NC-
1257 PM EDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of northwestern Jones,
Greene, Lenoir, western Craven, Pitt, west central Martin and
northeastern Duplin Counties through 145 PM EDT...
At 1257 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocky Mount to near Goldsboro to near
Beautancus. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, Farmville, La Grange,
Bethel, Grifton, Kornegay, Snow Hill, Bell Arthur, Deep Run, House,
Bruce, Dawson, Graingers, Institute, Jason, Maury and Ormondsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 7799 3515 7789 3518 7783 3534 7782
3538 7780 3543 7783 3557 7782 3580 7747
3583 7738 3582 7735 3591 7734 3600 7741
3602 7736 3584 7730 3551 7730 3522 7745
3524 7752 3516 7751 3507 7760 3500 7799
TIME...MOT...LOC 1657Z 217DEG 51KT 3589 7777 3544 7792 3515 7793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
27The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:08 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 52 min |
| Aug 18, 12:57 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Pitt | 48 min |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.